What can be done to lessen hair loss caused by birth control or hormone replacement?

0
Posted

What can be done to lessen hair loss caused by birth control or hormone replacement?

0

Almost always, it is just best to continue taking the hormonal medications rather than stopping them. The new growth, resting and sloughing phases eventually resume the normal random pattern of hair growth and loss. Stopping the hormonal medications just prolongs the hair loss. The main caution women must look for when alopecia is due to hormone therapy is to make sure that they are not receiving hormones that have much testosterone-like (androgen) activity. Some women who are genetically sensitive may develop a male pattern hair loss (balding on the side of the head) if their total androgen hormone level is too high. If this is the case, there should also be excess hair growth on the face, chest and lower abdomen in addition to the balding. The androgen hormone effect may come from the type of progestin in the birth control pills or it may come from a combination of estrogen and testosterone in the menopausal hormone replacement. If there is any suspicion that the hair loss follows a

Related Questions